Stability analysis on a predator-prey system with distributed delays. (English) Zbl 0897.34062

A Lotka-Volterra predator-prey system with distributed delays is considered and local and global dynamical properties of two possible equilibria \(P_1= (x_0,0)\) and \(P_2= (x^*, y^*)\) are discussed. It is shown that when the delays are sufficiently small, if \(P_2\) does not exist, then \(P_1\) is globally asymptotically stable or globally attractive; otherwise, \(P_2\) is locally asymptotically stable. Furthermore, a region of explicit asymptotic stability is obtained for \(P_2\) based on a Lyapunov functional.


34K20 Stability theory of functional-differential equations
Full Text: DOI


[1] Beretta, E.; Kuang, Y., Convergence results in a well known delayed predator-prey system, J. Math. Anal. Appl., 204, 840-853 (1996) · Zbl 0876.92021
[2] Freedman, H. I., Deterministic Mathematical Models in Population Ecology (1980), Marcel Dekker: Marcel Dekker New York · Zbl 0448.92023
[3] Freedman, H. I.; Ruan, S., Uniform persistence in functional differential equations, J. Differential Equations, 115, 173-192 (1995) · Zbl 0814.34064
[4] Gopalsamy, K., Stability and Oscillations in Delay Differential Equations of Population Dynamics (1992), Kluwer: Kluwer Dordrecht · Zbl 0752.34039
[5] Hale, J. K., Theory of Functional Differential Equations (1977), Springer: Springer New York · Zbl 0425.34048
[6] He, X., Stability and delays in a prey-predator system, J. Math. Anal. Appl., 198, 355-370 (1996) · Zbl 0873.34062
[7] Kuang, Y., Delay Differential Equations with Applications in Population Dynamics (1993), Academic Press: Academic Press Boston · Zbl 0777.34002
[8] Kuang, Y., Global stability in delay differential systems without dominating instantaneous negative feedbacks, J. Differential Equations, 119, 503-532 (1995) · Zbl 0828.34066
[9] Kuang, Y.; Smith, H. L., Global stability for infinite delay Lotka-Volterra type systems, J. Differential Equations, 103, 221-246 (1993) · Zbl 0786.34077
[10] Lu, Z.; Takeuchi, Y., Persistence and global attractivity for competitive Lotka-Volterra systems with delay, Nonlinear Anal. TMA, 22, 847-856 (1994) · Zbl 0809.92025
[11] Takeuchi, Y., Global Dynamical Properties of Lotka-Volterra Systems (1996), World Scientific: World Scientific Singapore · Zbl 0844.34006
[12] Takeuchi, Y.; Ma, W., Global attractivity of mixed Lotka-Volterra differential systems with delays (1996), preprint · Zbl 0926.34060
[13] Waltman, P., A Second Course in Elementary Differential Equations (1986), Academic Press: Academic Press Orlando · Zbl 0689.34001
[14] Zhao, T.; Kuang, Y.; Smith, H. L., Global existence of periodic solutions in a class of delayed Gause-type predator-prey systems, Nonlinear Anal. TMA, 28, 1373-1394 (1997) · Zbl 0872.34047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.